Acceptance of a cancer treatment can be very difficult for a person. Especially if this was diagnosed the first time. (Since cancer can relapse anytime) Nevertheless, it doesn’t make it any easier. Accepting the disease itself is as hard as the treatment. It may connote hopelessness, anxiety and fear of the unknown and of course, fear of death.
Facing this challenge is one of the hardest and one of the most difficult job of the nurse especially if they had been so good to you and have considered them as a family. Though, there can be a lot of side effects of a chemotherapy, hair loss or alopecia is one of the most distressing because this is the most noticeable of all since it affects one of the crowning glory; the hair. This distressing syndrome is mostly felt by women who had to undergo chemotherapy. For men, it can be a normal thing for women, it can be very depressing and can destroy their self worth and self esteem. Especially if she used to have a glowing and shiny hair.
Here are some of the facts about hair loss secondary to chemotherapy
- It can be sudden or can happen slowly.
- Hair loss doesn’t occur all the time when undergoing chemotherapy. It depends on the medication and the dosages.
- Alopecia happens because the hair cells, oral and stomach linings are the most affected by chemotherapy.
- Hair loss from other parts of the body is also expected like eyelashes, eyebrows, pubic hair and other hairs in the body.
- Most of the time, hair growth will recommence after the treatment which means, in most cases, hair loss isn’t permanent.
When the hair grows again, it may have a different texture, color or maybe curlier than before.
Hair Loss (Alopecia) Nursing Care Plan – Disturbed Body Image Related to Alopecia Secondary to Chemotherapy Side Effects
Originally posted 2013-01-22 01:15:28. Republished by Blog Post Promoter